Doctor insights on:
Loss Of Appetite And Lack Of Stomach Acid
Near total loss of appetite, lack of stomach acid, fatigue, shakiness, chronic coughing, and lost 7 lbs in 2 weeks....could this be serious?
Possibly Serious: These symptoms are concerning. You should follow up with a primary care physician ASAP to make sure you are not fighting an infection or that there is anything else serious going on. ...Read more
Can heartburn and stomach acid problems cause a loss of appetite and 30lbs of unintentional weight loss in 4 months?
Loss of appetite, weak, lethargic, nauseous after eating, stomach pains in right middle side. Occasional vomiting of stomach acid. Any ideas?
Get checked,,: This should be checked out. There might be an issue with the pancreas causing this or some ulcer like a duodenal ulcer. Or it might be an eating/behavior disorder like bulimia. Regardless it is important to see your doctor to find out as you're young and can avoid serious damage if you take care of this now. Good luck! ...Read more
Could a young baby's reflux be actually caused by lack of stomach acid? Or is it more likely an immature esophageal sphincter?
Is reflux not damaging when one is on prilosec? Does the lack of stomach acid make the backflow into the esophagus not damaging?
Less damaging: taking medication that reduced the acid in the stomach will minimize any damages to the esophagus when the gastric content reflux up into the esophagus, but does not eliminated. the medication will reduced the amount of acid but not all the acid, and if the medication did neutralized completely the acid in the stomach, it might turn alkaline. that why patient need to be monitored by endoscopy. ...Read more
I've read stories about the lack of digestive enzyme affecting skin. I take a medicine lowering stomach acid and got dermatitis. Please comment.?
Less likely: You are probably taking a medication in the ppi group (proton pump inhibitors) such as prilosec, Prevacid etc. Or an h2-blocker such as zantac, (ranitidine) pepcid, and the like. Yes, they lower stomach acid production, but that has not been directly linked to any skin problems per se. You may be "allergic" to them and having skin reaction, which is a far more likely possibility. ...Read more
Possibly: If one were to have excessive acid to the point of reflux, gastritis, ulcer disease an other issues related to acid, one may not be able to eat due to nausea, vomiting, pain, and decreased appetite, thus weight loss would occur. It you are concerned, see your pcp or a gastroenterologist and get an evaluation. Some serious things could be present that would need attention. ...Read more
Can low stomach acid cause hair thinning or even loss? How do I know if I have low or excess stomach acid?because I feel like I have the symptoms!
No: Low or High are "useless terms" and hair loss is in no way connected with either! Symptoms of so called "hyperacidity (eg heartburn, stomach pain) are NOT due to "the amount" of acid but the GI tracts "sensitivity" towards it! Speak with your Primary Care Provider about your symptoms! Hope this helps! DR Z ...Read more
Be healthy: There is little that you can actively do to change the acid production inherently. However, there are things to avoid, such as caffeine, alcohol and heavy meals that include red meats. But diet alone is generally ineffective in treating reflux or ulcers. Medications such as proton pump inhibitors, h2 blockers or sucralfate are standard medical treatments. ...Read more
- Talk to a doctor live online for free
- Weight loss and a lack of appetite
- Loss of appetite acid reflux
- Stomach ache and loss of appetite
- Ask a doctor a question free online
- Stomach cramps and loss of appetite
- Bloated stomach loss of appetite
- Upset stomach loss of appetite
- Rumbly stomach loss of appetite nausea
- Talk to a general internist online for free